New To Site and Need Drug Help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/13/2011 11:57 AM (GMT -6)   
Hello,
 
I have been a member of healing well for some time but this is my first time on the Depression forum.  I had Ulcerative Colitis for 8 years and recently had a colectomy with a temporary ostomy, then a reversal takedown so I am now a jpoucher.  Since all of the surgeries started, depression has become a major issue in my life.  I recently saught help with my family dr and she prescribed to me wellbutrin.  It feels like this medication is making me feel worse with side effects of fatigue, loss of appetite, and just generally not feeling well.  I am already skinny enough through all of the recent recoveries so just need some feedback on wellbutrin.
 
Also, is there another drug out there that may be better suited for me?  My dr specifically prescribed this because of my recent condition.
 
Thanks for the help,
 
 
Sam

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 1/13/2011 12:19 PM (GMT -6)   
For emotional problems, Sam, I would prefer a psychiatrist over all other physicians. I can't speak to your issues, but I would feel much
more secure talking to a psychiatrist about a possible depression problem than a general practitioner.

If you can manage Wellbutrin and are satisfied with it, that seems good to me; but if you are not satisfied with it and think you might find something else better, my choice definitely would be a psychiatrist.

Good wishes,

It's Genetic

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/13/2011 12:39 PM (GMT -6)   
I would love to see a psychiatrist but it's $250 for the first visit then $125 for every other visit and that is with insurance.  So, my option is my family dr. 
 
My question is since wellbutrin is making me feel worse, should I ride it out since I just started taking it 5 days ago, or there another drug out there I might try?

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 1/13/2011 1:38 PM (GMT -6)   
Whew, Sam!

Those are expensive rates for a psychiatrist; I'm genuinely sorry
you're having a difficulty with this. Have you considered talking to
your family doctor and requesting a change of meds, such as one
that is least likely to give you side effects? I wish I knew which one
to talk to your doctor about, but there are so many out there that we almost have to rely on what others have taken that benefits or what our doctors advise us to take.  If you can ride it out, without being made dysfunctional, so much the better.

I thought Prozac was a good one; many are taking zoloft, I think.
Others may take abilify or wellbutrin, as you are.   Depakote is a good one, but will make your hair fall out!  Many, many others are available. Why not go online to antidepressants.com and see if
you can get some recommendations from folks on that website who may lead you to others you might wish to discuss with your doctor.
All of them, unfortunately, are going to be digested as acidic. That may
be part of the problem. You could ask your doctor if you might reduce the dosage or try to counteract the effects by changing your diet mildly. See Alkaline Foods.com
By the way, Sam, welcome to this forum, and I am glad to visit with you.  I feel sure that other members will be online to talk to you, too, about their knowledge of Wellbutrin and how it can affect your feeling tone during the early days of having been prescribed that med.
 
Take care.

Good wishes,

It's Genetic

Post Edited (It's Genetic) : 1/13/2011 11:54:31 AM (GMT-7)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/13/2011 2:41 PM (GMT -6)   
I would give the welbutrin a little more time since you have only been taking it for five days. It takes about two weeks for the side effects to subside. And it takes six to eight weeks for it to reach it's full potential. So give it a chance if the side effects aren't too bothersome. And if it doesn't work out ask your doctor for something else. But I think it is too soon to tell yet.

Best wishes, I hope that you feel better soon. I did good on welbutrin on a lower dose. But when they raised it, I couldn't sleep and it made me nervous. Also made food taste funny. I wish you luck with the medication.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/13/2011 3:17 PM (GMT -6)   
Thanks for all of the well wishes and advice.  Along with not feeling well on the drug, the weight loss concerns me because I am already down 25lbs from UC and surgery.  I think I'm going to stop using for the weight loss reason alone....

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/13/2011 4:08 PM (GMT -6)   
It does cause some of us weight loss. But if you can hang on and try it, it might not do that to you. Could you eat more calories? Or does your stomache not let you do that? There are so many other meds, I went from welbutrin to effexor. And took that for years. It was a good medication for me. I now take pristiq. It works well. I wish you luck on whatever you decide, but please to talk to your doctor before stopping any med, even if you haven't taken it for very long. He will probably tell you just to stop, but just be on the safe side.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/13/2011 4:44 PM (GMT -6)   
Thanks Karen.

Yeah, my body is still heavily adjusting to living with a jpouch so I really can't fill my body up with calories the way I would like. It's definitely not a simple as eating at McDonald's everyday. At this point in my recovery, I would stay on the pot alllll day. Thanks again for your help...
Current Meds:
Colazal - 9 pills/day
Canasa - Nightly suppository 4-5 times/week
Symax - Controls spasms/accidents 1-2/day
Multi Vitamin - Mens One A Day
Metamucil - 1-2/day
 
 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/13/2011 9:08 PM (GMT -6)   
You may want a med change if it causes you to lose weight. You probably should let the doctor know about your concerns. There are so many others that you can try. He/she might suggest you wait and see, it probably doesn't make everybody lose weight. It may suppress the appetite though. And that might not be good for you. I would trust your instincts than with this medication. It is one of the stimulant type ones. I hope that you can find what works for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/14/2011 9:33 AM (GMT -6)   
See, my Dr said this medicine will give me energy and she said it would help me gain weight.  I got the opposite results because I felt sluggish, fatigued, and had a loss of appetite.  And when I researched the drug online, it made no mention of weight gain, etc.  Oh well, I like the idea of a stimulant but this drug had the opposite effect on me.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/14/2011 10:19 AM (GMT -6)   
It may take a little while for the stimulant part to work. I take adderall as a stimulant as I have chronic fatigue from the fibromyalgia. You might want to talk to your doctor about that. It is an amphetamine. It works good.


Best wishes to you for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

samlc25
Regular Member


Date Joined May 2009
Total Posts : 92
   Posted 1/14/2011 10:41 AM (GMT -6)   
Ok, thanks...
Current Meds:
Colazal - 9 pills/day
Canasa - Nightly suppository 4-5 times/week
Symax - Controls spasms/accidents 1-2/day
Multi Vitamin - Mens One A Day
Metamucil - 1-2/day
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 12:50 AM (GMT -6)
There are a total of 3,005,987 posts in 329,290 threads.
View Active Threads


Who's Online
This forum has 161816 registered members. Please welcome our newest member, nagawarrior.
244 Guest(s), 3 Registered Member(s) are currently online.  Details
Deep_sleep, oregonhay, (Seashell)